Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 78, NWS Milwaukee, WI

June 25, 2006Columbia County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2006, 3:57 PM CDT for Columbia County, Wisconsin. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 3:57 PM CDT (20:57 UTC)
Expired
Jun 25, 2006, 5:00 PM CDT
In force
63 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Columbia County, WI

The radar

The Milwaukee radar (KMKX), 82 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:07 PM CDTHAIL 0.25Poynette, WIPONDING OF WATER ON ROADWAYS 2-5 INCHES IN DEPTH.
Jun 25, 4:21 PM CDTHAIL 0.25Rio, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 252058
SVRMKX
WIC021-252200-
/O.NEW.KMKX.SV.W.0078.060625T2057Z-060625T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 500 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIO...OR ABOUT 11 MILES NORTH OF DE FOREST...AND MOVING EAST AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIO AROUND 435 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO LIKELY WITH THIS STORM.


LAT...LON 4356 8951 4331 8953 4331 8926 4331 8910
      4355 8911

$$

FOWLE
3 follow-up statements
000 
WWUS53 KMKX 252122
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CDT SUN JUN 25 2006

WIC021-252200-
/O.CON.KMKX.SV.W.0078.000000T0000Z-060625T2200Z/
COLUMBIA WI-
422 PM CDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR COLUMBIA COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR OTSEGO...OR ABOUT 8 MILES WEST OF 
COLUMBUS...MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OTSEGO BY 425 PM CDT
  6 MILES SOUTHEAST OF RIO BY 430 PM CDT
  DOYLESTOWN BY 435 PM CDT
  6 MILES SOUTHEAST OF CAMBRIA BY 500 PM CDT

THE STORM STILL LOOKS SEVERE BASED ON RADAR ANALYSIS. ALTHOUGH THE 
LATEST REPORT RECEIVED WAS PEA SIZE HAIL AT POYNETTE AT 407 PM 
CDT...AND IN RIO AT 420 PM. 

MANY LOW LYING ROADS ARE LIKELY COVERED IN WATER. RADAR ESTIMATES 
SHOW NEARLY 6 INCHES OF RAIN HAS FALLEN OVER PARTS OF COLUMBIA 
COUNTY IN THE LAST 3 HOURS. 

LAT...LON 4353 8936 4331 8942 4331 8910 4355 8911

$$
DAVIS
000 
WWUS53 KMKX 252143
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 PM CDT SUN JUN 25 2006

WIC021-252200-
/O.CON.KMKX.SV.W.0078.000000T0000Z-060625T2200Z/
COLUMBIA WI-
442 PM CDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR COLUMBIA COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR OTSEGO...OR ABOUT NEAR COLUMBUS...MOVING 
NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALL RIVER BY 450 PM CDT

FLASH FLOODING IS ALSO OCCURRING WITH THIS STORM.  TRAVEL ACROSS 
SOUTHEAST COLUMBIA COUNTY WILL BE DANGEROUS IN LOW LYING AREAS 
DURING THE NEXT FEW HOURS. DO NOT DRIVE ACROSS ROADS COVERED IN 
WATER OF AN UNKNOWN DEPTH. 

LAT...LON 4345 8936 4330 8938 4330 8902 4351 8901

$$
DAVIS
000 
WWUS53 KMKX 252206
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT SUN JUN 25 2006

WIC021-252211-
/O.EXP.KMKX.SV.W.0078.000000T0000Z-060625T2200Z/
COLUMBIA WI-
506 PM CDT SUN JUN 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY EXPIRED AT 500
PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING FOR COLUMBIA COUNTY HAS 
WEAKENED...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THE THUNDERSTORM LOCATED JUST NORTH OF FALL RIVER AND 
MOVING NORTH AT 5 MPH...IS STILL CAPABLE OF PRODUCING SMALL HAIL AND 
VERY HEAVY RAINFALL. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR 
SAUK AND COLUMBIA COUNTIES UNTIL 6 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4345 8936 4330 8938 4330 8902 4351 8901

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:51 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 25, 3:51 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT SUN JUN 25 2006

.DISCUSSION...FCST FOCUS ON UPR LOW AND PCPN LOCATION AND AMOUNTS
TNT INTO MONDAY.

ONCE AGAIN A BUSY AFTERNOON IN CWA AS INVERTED SFC LOW POKING INTO
SRN CWA AND ASSOCIATED LOW-LVL MOISTURE CONVERGENCE COMBINING WITH
CVA FROM APPROACHING SHRT WV TO TRIGGER CONVECTION. STORMS ALIGNING
ALONG AXIS OF BEST 1000-850MB THETA-E CONVERGENCE. WEAK SHEAR...
WINDS BLO 20K FT ARE UNDER 20 KTS...ARE PREVENTING MORE WIDESPREAD
OR SUSTAINED ORGANIZATION TO STORMS...BUT INDIVIDUAL CELLS STILL
ABLE TO PULSE UP AND PRODUCE SVR HAIL AND GUSTY WINDS.

HEAVY RAINS WITH SLOW MOVING STORMS ON NORTHERN PERIPHERY OF
INVERTED TROF BRING FLASH FLOOD POTENTIAL ESPECIALLY LOCATIONS IN
WRN COLUMBIA CNTY AND THE N HALF OF SAUK COUNTY FROM LAKE WISCONSIN
TO LA VALLE. THIS STAGNANT REGION OF LOW LVL CONVERGENCE WILL SLOWLY
SAG SEWD LATER TNT AS SHRT WV SWINGS THRU NRN IL.

EXPECT THIS FIRST ROUND TO AFFECT MAINLY ERN AND NRN PORTIONS OF CWA
THRU ERLY EVENING...THEN SECOND ROUND OF SHRA AND ISOLATED TSTMS
MOVE IN LATER TNGT AS WAVE PASSES THRU RGN. WILL HAVE LIKELY TO
CATEGORICAL POPS...BUT NOT ALL AREAS WILL SEE PCPN AT THE SAME TIME.
WILL TRY AND RESOLVE TO SOME DEGREE IN GRIDS.

UPPER LEVEL TROUGH WILL BE THE MAIN WX FEATURE FOR THE FIRST PART OF
THE WEEK. COOL 500 MB TEMPS IN THE -14 TO -16C RANGE WILL PROVIDE
STEEP MID LVL LAPSE RATES...DAYTIME HEATING AND UPPER LEVEL DCVA
FROM VARIOUS VORTICITY MAXIMA ROTATING AROUND MAIN CIRCULATION
CENTER WILL BRING SCT SHRA THRU THE DAY MONDAY.

MODELS AGREE THAT SECOND TROUGH WILL DROP INTO WRN GRT LKS
TUE...KEEPING A CHC FOR SHRA/TSTMS TUE AFTERNOON THRU WED.

BEYOND WED...GFS/CANADIAN/ECMWF HAVE TIMING/AMPLITUDE PROBLEMS
TAKING UPR TROF E OF RGN. WILL HOLD WITH CURRENT FCST FOR LATER IN
THE WEEK LEANING TWDS SLOWER MOVEMENT ON GFS ENSEMBLES UNTIL MODELS
BRING DETAILS INTO BETTER FOCUS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH 556 UNTIL 9 PM WI ZONES
56>57...62>63...67>69.
&&
Hazardous weather outlook, Jun 25, 12:05 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 PM CDT SUN JUN 25 2006

WIZ046-047-051-052-056>060-062>072-260900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN. THE GREATEST THREAT WILL BE FOR
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE  NEEDED THIS AFTERNOON OR THIS EVENING.

LMZ643>646-665-260900-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE SCATTERED OVER THE NEARSHORE AND OPEN WATERS
OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT.

WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

In the hours before

Local storm report, Jun 25, 1:42 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
142 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            LAW ENFORCMENT REPORT HEAVY WIND AND HIGH WINDS

0140 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            ESTIMATED 40 MPH WIND WITH HEAVY RAIN AND HAIL

&&

RSCHAAR
Local storm report, Jun 25, 3:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 S WYOCENA             43.44N 89.31W
06/25/2006  E0.88 INCH       COLUMBIA           WI   TRAINED SPOTTER

&&

GD
Local storm report, Jun 25, 3:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             POYNETTE                43.39N 89.41W
06/25/2006  E0.75 INCH       COLUMBIA           WI   AMATEUR RADIO

&&

GD
Local storm report, Jun 25, 3:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             LOGANVILLE              43.44N 90.04W
06/25/2006  E0.88 INCH       SAUK               WI   PUBLIC

&&

GD
Local storm report, Jun 25, 3:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 E POYNETTE            43.39N 89.33W
06/25/2006  E0.50 INCH       COLUMBIA           WI   PUBLIC

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:30 PM CDTSevere Thunderstorm WarningMKXRock30 min
Jun 25, 1:56 PM CDTFlash Flood WarningMKXColumbia, Sauk2 hr
Jun 25, 2:06 PM CDTSevere Thunderstorm WarningMKXColumbia54 min
Jun 25, 2:32 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge43 min
Jun 25, 2:56 PM CDTSevere Thunderstorm WarningMKXColumbia64 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningMKXDane63 min
Jun 25, 3:23 PM CDTFlash Flood WarningMKXDane2 hr
Jun 25, 3:53 PM CDTFlash Flood WarningMKXColumbia, Sauk2 hr
Jun 25, 5:39 PM CDTFlash Flood WarningMKXDane2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.